Side effects of the mirena coil

I have got a mirena coil and I feel sick and bloated all the time, since having the coil my fibroid has got bigger at 9cms and the bleeding has come back heavy with clots, I became very anemic and was given Iron tablets, I want to have the coil removed as I think I might feel better I am 52 and In perimenopause I think my only option after this is a hysterectomy just to stop the heavy bleeding that I am getting and the anemia which is horrible has any one got any ideas or had the same sort of problems , thank's for replying.

2 Replies

oldestnewest
  • Hello,

    Thank you for contacting Ask Eve.

    It sounds like you are having a miserable time. It’s unusual for the progesterone in the mirena coil to cause systemic side-effects (affecting the whole body), in this instance making you feel sick and bloated, as it is designed to deliver the progesterone locally (only to the womb).

    We would suggest talking with your medical team about how long they anticipate the mirena to have this kind of effect on you and for the bleeding to stop. We are unsure how long you have had the mirena in for, but your team will be able to advise on how long they anticipate it will take to work and options other than hysterectomy to manage this for you.

    We wish you well.

    All the best,

    Ask Eve Team

  • Thank you for replying to my message, I am going to see my gynecologist at the end of March and hopefully they can sort out my problems, fingers crossed.